Medications.... What to expect?

information

#1

Hi, just wondering how you would describe the effects of meds when you’re on the right dose. I will talk to my Dr. too, of course! Just think it would be helpful if someone can describe what to expect. Maybe as a student but I’m also doing an internship with a lot of reading long reports and daily social interaction for project management…
I’m still a lil nervous about continuing (18mg concerta just over a week) or trying diff dosage as there’s so much stigma so it’s hard to find good info sometimes. Also, everyone is different so the more examples I have maybe one I will be able to relate to.
I like to gather a lot of info when I’m coping with medical things that’s just how I process it best. (Navigating this site is kind of challenging for me tbh. I’m sure someone has posted something the same as me)
I see the “putting on glasses” analogy and keeping that in mind but any other descriptions or wisdom? Thank you
— I’m aware that I am responsible for seeking my own medical advise in the end !


#2

Hi! “Putting on glasses” isn’t what it was like for me. It was more like losing a ball and chain. I didn’t notice the effects until the end of the work day, when I looked back and realised how much more I’d done than usual and how much longer I’d focused on my tasks. I find it really difficult to tell when the meds have kicked in because I just… do stuff, and it’s not extraordinary or worthy of note for anyone else. I just do the things I’ve always expected myself to do anyway, except I don’t have to get angry at myself for not focusing.

I more notice when the meds wear off and I crash. I’m learning to manage crashes better now, and my dose is still being adjusted, but in the evening when it’s worn off it can be so frustrating suddenly remembering what it was like before. I also notice the side effects, like loss of appetite and sometimes headaches. That said, I still prefer taking it to not taking it and it’s honestly changed my life so much for the better, because now I’m on a more level playing field with my colleagues and I’m coming for them :smiling_imp:


#3

Absolutely agree. It wasn’t like the world was blurry and then it was clear. It was more like something was removed that made me realize what “normal” was.

I did notice more of an up/down when I first started and now I think I’ve gotten more used to the variations (I also take my doses a little closer together).

And evenings can be so so frustrating cause I get so little done compared to during the day. Like you just hit a wall and the day is DONE at 6pm (for me). And all I want to do is whatever I’m hyperfocusing on at that moment.


#4

I already described the first day I reached the minimum effective dose for me (30mg Ritalin LA, same drug, slightly shorter period than Concerta), but in brief it was more that I suddenly was sitting focusing on something, saw some things out the corner of my eye, and DIDN’T have to actively pay attention to it, I could just recognise it going on, then continue with what I was concentrating on, without feeling distracted at all. Of course the shock distracted me, hehe, but yeah it was just this weird feeling of my brain NOT focusing on everything all the time. For the first time ever. Slightly emotional when I realized it. But no, not really like glasses (I should know, I’ve been wearing glasses since I was 7…:sweat_smile:), to be honest. But good luck! Let us know how it goes, and I’m sure you’ll notice. But remember that sometimes it can be a good idea to keep going up so you can find a more effective dose than the minimum effective dose.:blush::+1:


#5

hmm that makes sense, thank youu


#6

i’ll keep this in mind! thanks!


#7

ooh that would be nice to experience too lol. that makes sense
thanks


#8

Like above when you find that sweet spot its like being ballanced like you didnt know you could be.

Focused and not mentaly fatuiged at the end of the day. Appart from the slight rebound for an hour or so.

I just found my sweet spot. When you go over it its quite odd and a little unplesant. So injust went back down a dose and its quite good.

M


#9

makes sense! thankss :brain:


#10

Hi everyone… Has anyone felt dissociation/depersonalization before? They’re two different things but I used to get kind of dissociated with anxiety/depression things but haven’t felt it in awhile. Concerta kind of makes me feel clumsy and disconnected/awkward in social situations so far. Is this anything weird ? Maybe it’s related to other stress & tiredness. I’m on a really low dose. :frowning:


#11

You might want to send an email to your doctor asking about it, not be panicked about it, but ask whether those are reported side-effects, since you’re getting a hint of it, or whether it might just be something else.

Doses and their efficacy can vary wildly, also depending on body size for methylphenidate (as my doctor told me since I’m about to transition from Ritalin LA to Concerta. I suspect my dose is to low, actually, hehe, but I’ll find out tomorrow morning.), so can’t really say anything about it being or not being because of dose size. If you’ve had it before without medication, it may be stress and other external factors, though. But if you’ve only ever had it while on medication, it’s even mkre important that you mention it to your doctor. Especially if it’s previously not reported or under-reported as a side-effect. When we report these things, we give them potential data to help others with the same issues.:blush::+1:

Hope you figure out what’s causing it, and if it’s the Concerta, that you may be able to change to something that agrees with you more.:disappointed_relieved:


#12

Hey thanks!
I just had an appt with my GP today & it went well. I was really nervous, I didn’t want to ask to try a higher dose but he said it’s not a bad idea & he’s not paternalistic so it’s my choice :slight_smile: I think I found a great guy who will work with me. I decided I want to see what a higher dose will do to help me with these next few assignments and my final next month.
I didn’t use the buzz word dissociation but described feeling out of it etc. & he said it might be the other stress which is true. I’m mindful & I will go back if it gets worse. He said we can switch if I want to also… I’m gunna stick with it. It would have a dose-response if it’s the cause.


#13

Sounds like you’ve found a really good doctor for now!:+1: It helps SO much when they’re willing to listen to your experience and actually discuss with you. Hopefully things get better with the increased dose, and once your stress and finals is done with, you can take a break, have a breath of fresh air.:blush: